It is not known exactly what to expect with an overdose of Onglyza. In clinical studies, people taking extremely large doses of the medication did not experience any significant effects. If treatment is needed for the overdose, it will likely involve "pumping the stomach" or dialysis.
Can You Take Too Much Onglyza?
Onglyza™ (saxagliptin) is a prescription medication used to treat type 2 diabetes. As with most medications, it is probably possible to take too much Onglyza. The specific effects of an overdose with this drug are currently unknown but will likely vary, depending on a number of factors, including the Onglyza dosage and whether it was taken with any other medications or substances.
Effects of an Overdose
It is unclear exactly what to expect from an Onglyza overdose. In studies, people taking an extremely large Onglyza dosage (80 times the standard recommended dosage) for two weeks experienced no significant effects (other than the typical Onglyza side effects that occur with the standard dosage).
Treatment for an Overdose With Onglyza
At this time, it is unclear how to best treat an overdose with this medication. If the Onglyza overdose was recent, the healthcare provider might give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis is useful for removing Onglyza from the blood. Treatment will also involve supportive care, such as:
- Close monitoring of blood sugar
- Close monitoring of vital signs, especially blood pressure and heart rate.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Onglyza.